Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2011, 12:58 AM CDT for 8 counties in Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 12:58 AM CDT (05:58 UTC)
- Expired
- Apr 26, 2011, 2:02 AM CDT
- In force
- 64 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 388 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 19.6
The text
As transmitted, in the capitals the NWS used until 2016.
036
WUUS54 KMEG 260558
SVRMEG
MSC013-017-057-081-095-115-117-141-260715-
/O.NEW.KMEG.SV.W.0254.110426T0558Z-110426T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 AM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 215 AM CDT
* AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BURTON TO SHANNON TO 8 MILES SOUTHWEST OF VARDAMAN...OR ALONG A
LINE EXTENDING FROM 9 MILES WEST OF TISHOMINGO STATE PARK TO 7
MILES SOUTHWEST OF VERONA TO 17 MILES SOUTHWEST OF HOUSTON...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...BELMONT...BURTON...EVERGREEN...FAIRVIEW...FULTON...
HOULKA...HOUSTON...MANTACHIE...MIDWAY...NEW SALEM...NEW WREN AND
OKOLONA.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE...BAY SPRINGS
LAKE AND DAVIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3368 8849 3368 8871 3381 8872 3381 8891
3375 8893 3373 8903 3372 8944 3372 8945
3438 8859 3491 8810 3490 8809 3375 8824
3365 8850 3365 8851
TIME...MOT...LOC 0558Z 270DEG 46KT 3462 8832 3411 8876
3379 8925
$$3 follow-up statements
471
WWUS54 KMEG 260620
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 AM CDT TUE APR 26 2011
MSC115-260630-
/O.CAN.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
PONTOTOC MS-
120 AM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PONTOTOC COUNTY
IS CANCELLED...
AT 120 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3365 8850 3365 8851 3368 8849 3368 8871
3381 8872 3381 8891 3375 8893 3375 8901
3373 8903 3373 8927 3408 8885 3408 8882
3411 8882 3474 8812 3375 8824 3374 8831
3372 8832
TIME...MOT...LOC 0620Z 267DEG 37KT 3463 8809 3414 8857
3378 8901
$$
MSC013-017-057-081-095-117-141-260715-
/O.CON.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS-CALHOUN MS-MONROE MS-
CHICKASAW MS-
120 AM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CHICKASAW...MONROE...SOUTHEASTERN CALHOUN...ITAWAMBA...SOUTHERN
LEE...SOUTHEASTERN PRENTISS AND SOUTHERN TISHOMINGO COUNTIES...
AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MINGO TO NETTLETON TO WOODLAND...OR ALONG A LINE EXTENDING FROM
TISHOMINGO STATE PARK TO 6 MILES SOUTHEAST OF VERONA TO 9 MILES
SOUTHWEST OF HOUSTON...MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...BELMONT...EVERGREEN...FAIRVIEW...FULTON...GATTMAN...GOLDEN...
HATLEY...HOUSTON...MANTACHIE...NETTLETON...NEW SALEM AND NEW WREN.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3365 8850 3365 8851 3368 8849 3368 8871
3381 8872 3381 8891 3375 8893 3375 8901
3373 8903 3373 8927 3408 8885 3408 8882
3411 8882 3474 8812 3375 8824 3374 8831
3372 8832
TIME...MOT...LOC 0620Z 267DEG 37KT 3463 8809 3414 8857
3378 8901
$$863
WWUS54 KMEG 260639
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
139 AM CDT TUE APR 26 2011
MSC013-081-117-141-260649-
/O.CAN.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
TISHOMINGO MS-PRENTISS MS-LEE MS-CALHOUN MS-
139 AM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
SOUTHERN LEE...SOUTHEASTERN PRENTISS AND SOUTHERN TISHOMINGO COUNTIES
IS CANCELLED...
AT 139 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3368 8849 3368 8871 3381 8872 3381 8891
3375 8893 3375 8901 3373 8903 3374 8913
3410 8860 3409 8854 3415 8854 3447 8816
3375 8824 3374 8831 3372 8832 3365 8850
TIME...MOT...LOC 0639Z 267DEG 37KT 3464 8785 3415 8833
3379 8878
$$
MSC017-057-095-260715-
/O.CON.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
ITAWAMBA MS-MONROE MS-CHICKASAW MS-
139 AM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR SOUTHEASTERN CHICKASAW...MONROE AND SOUTHERN ITAWAMBA COUNTIES...
AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 27 MILES NORTHEAST OF BOUNDS CROSSROADS TO CARDSVILLE TO MC
CONDY...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF TISHOMINGO
STATE PARK TO 8 MILES SOUTH OF FULTON TO 12 MILES SOUTHEAST OF
HOUSTON...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...EVERGREEN...FULTON...GATTMAN...HATLEY...NEW SALEM...NEW
WREN...PRAIRIE...SMITHVILLE...TREBLOC...TREMONT...WOODLAND AND
JACINTO.
THIS WARNING ALSO INCLUDES AREAS NEAR ABERDEEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3368 8849 3368 8871 3381 8872 3381 8891
3375 8893 3375 8901 3373 8903 3374 8913
3410 8860 3409 8854 3415 8854 3447 8816
3375 8824 3374 8831 3372 8832 3365 8850
TIME...MOT...LOC 0639Z 267DEG 37KT 3464 8785 3415 8833
3379 8878
$$170
WWUS54 KMEG 260702
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
202 AM CDT TUE APR 26 2011
MSC017-057-095-260712-
/O.CAN.KMEG.SV.W.0254.000000T0000Z-110426T0715Z/
ITAWAMBA MS-MONROE MS-CHICKASAW MS-
202 AM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHICKASAW...
MONROE AND SOUTHERN ITAWAMBA COUNTIES IS CANCELLED...
AT 202 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3368 8849 3368 8871 3381 8872 3381 8891
3375 8893 3375 8901 3373 8903 3374 8913
3410 8860 3409 8854 3415 8854 3447 8816
3375 8824 3374 8831 3372 8832 3365 8850
TIME...MOT...LOC 0702Z 267DEG 37KT 3465 8756 3416 8804
3380 8850
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:39 AM CDT, 19 minutes earlier.
Area forecast discussion, Apr 26, 12:39 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 AM CDT TUE APR 26 2011
.UPDATE...
UPDATED FOR CANCELLATION OF TORNADO WATCH AND FOR 06Z AVIATION
DISCUSSION
&&
.DISCUSSION...
TORNADO WATCH 206 HAS EXPIRED WITH A PORTION OF WEST TENNESSEE AND
NORTH MISSISSIPPI REPLACED INTO A SEVERE WATCH UNTIL 10Z.
THUNDERSTORMS WILL CONTINUE THROUGHOUT MOST OF THE MIDSOUTH FOR
THE NEXT FEW HOURS WITH GRADUAL CLEARING FROM WEST TO EAST. WINDS
WILL SHIFT FOR A FEW HOURS FROM THE SOUTHEAST BEHIND THE MCC AND
THEN SOUTH AGAIN BY MORNING.
JAB
&&
.PREV DISCUSSION... /ISSUED 636 PM CDT MON APR 25 2011/
UPDATE...
UPDATED FOR AVIATION.
PREV DISCUSSION... /ISSUED 416 PM CDT MON APR 25 2011/
DISCUSSION...
.SIGNIFICANT SEVERE WEATHER OUTBREAK / EXTENDED FLOODING EVENT
ABOUT TO UNFOLD ACROSS THE MIDSOUTH...
GOES IR IMAGERY SHOWED A NEGATIVELY TILTED UPPER LEVEL TROF
DIGGING INTO THE SOUTHERN PLAINS AT MIDAFTERNOON. NUMEROUS
CLUSTERS OF SEVERE STORMS HAVE FORMED AHEAD OF THIS FEATURE...
INTO TWO LINEAR CLUSTERS. EXPECT THE TWO LINEAR CLUSTERS TO
CONSOLIDATE INTO A SOLID QLCS BY THE TIME IT ENTERS EASTERN AR
EARLY THIS EVENING. HAVE DECIDED TO INCLUDE LAWRENCE AND RANDOLPH
INTO TORNADO WATCH 205... BASED ON PROXIMITY TO THE LEADING
CLUSTER OF STORMS.
SIMILAR TO TODAY...EXPECT POST SQUALL LINE COLD OUTFLOW POOL TO
PREVAIL OVER MUCH OF THE MIDSOUTH TUESDAY MORNING. THIS AIRMASS
SHOULD QUICKLY MODIFY... WITH A WARM FRONT LIKELY LIFTING INTO THE
TO THE I40 CORRIDOR BY NOON... AND THROUGH MOST OF THE MIDSOUTH
DURING TUESDAY AFTERNOON. NAM SUGGESTS SCATTERED TO NUMEROUS
STORMS ALONG THE FRONT... REPRESENTING AN AFTERNOON SEVERE THREAT.
NAM SOUNDINGS SHOW MODERATE HELICITY...BUT EXPECT ENHANCED
HELICITY NEAR THE WARM FRONT.
ENVIRONMENTAL HELICITY IMPROVES MARKEDLY BY TUESDAY EVENING AND
OVERNIGHT WEDNESDAY MORNING. 18Z NAM IS A LITTLE FURTHER NORTH
WITH A SURFACE TRIPLE POINT... TAKING IT THROUGH NORTHEAST AR.
THIS SOLUTION WOULD REPRESENT AN ENHANCED TORNADO THREAT FOR
EASTERN ARKANSAS AND EVEN THE MEMPHIS METRO WEDNESDAY MORNING.
ECMWF CONCURS... BUT IT SHOULD BE NOTED THAT THE 12Z GFS IS
CONSIDERABLY FASTER THAN EITHER MODEL. GIVEN THE NEAR CONCURRENT
NAM/ECMWF SOLUTIONS...HAVE STUCK WITH A MORE WESTERLY SOLUTION TO THE
MODERATE RISK WEDNESDAY MORNING...INCLUDING THE MEMPHIS METRO.
EXPECT A STRONGLY FORCED SQUALL LINE TO FORM WEDNESDAY AFTERNOON...
LIFTING EAST AHEAD OF A SHARP MIDLEVEL TROF. WIDESPREAD DAMAGING
WINDS... QLCS TORNADOES WILL BE POSSIBLE.
OVERALL... FEW CHANGES FROM EARLIER FORECASTS. FLASH FLOOD THREAT
REMAINS SIGNIFICANT AND POTENTIALLY LIFE THREATENING...PARTICULARLY
OVER AREAS SUCH AS FAR NORTHEAST AR THAT HAVE ALREADY RECEIVED UP
TO 8 INCHES OF RAIN. SOME OF THE HEAVIEST RAIN ACROSS THE MIDSOUTH
WILL LIKELY FALL TONIGHT AND AGAIN TUESDAY NIGHT.
QUIETER WEATHER FOR THE LATTER HALF OF THE WEEK. EXPECT A COLD
FRONTAL PASSAGE ON OR ABOUT SUNDAY BASED ON GFS/ECMWF SOLUTIONS.
RIVER FLOODING WILL CONTINUE.
PWB
AVIATION...
06Z TAFS
LARGE MCC WILL CONTINUE TO AFFECT THE TAF SITES EARLY IN THE
PERIOD WITH THE FRONT OF THE LINE ANTICIPATED TO COME THROUGH KTUP
IN THE NEXT TWO HOURS. CLEARING WILL TAKE PLACE QUICKLY FIRST AT
KJBR. MODERATE CONFIDENCE THAT MVFR CIGS WILL DEVELOP BY SUNRISE
FOR A FEW HOURS THEN LIFT TO VFR BY LATE MORNING. WINDS WILL BE
SOUTHEAST BEHIND THE THUNDERSTORM COMPLEX VEERING TOWARDS THE
SOUTH BY MORNING.
MORE STORMS ARE ANTICIPATED TOMORROW IN THE AFTERNOON AND EVENING.
SOME OF WHICH WILL BE HEAVY. FOR NOW THINKING IS LEANING TOWARDS
TWO ROUNDS...ONE IN THE MID TO LATE AFTERNOON WITH SOME SHOWERS IN
THE EVENING AND THEN A NEW ROUND SHORTLY AFTER THIS TAF PERIOD.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 67 75 50 74 / 90 100 10 10
MKL 67 75 43 70 / 90 100 10 10
JBR 60 70 43 72 / 90 90 10 10
TUP 71 76 46 74 / 80 100 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 26, 12:38 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 1238 AM CDT TUE APR 26 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-270545- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1238 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI THROUGH LATE TONIGHT. WIDESPREAD AND POTENTIALLY SIGNIFICANT WIND DAMAGE WILL BE POSSIBLE ACROSS AREAS WITHIN THE MODERATE RISK AREA. THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF THE MISSISSIPPI RIVER TO INCLUDE NORTHEAST AND EAST ARKANSAS ALONG WITH THE MISSOURI BOOTHEEL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH ON TUESDAY. THERE WILL BE AN ENHANCED RISK OF STRONG LONG TRACKED TORNADOES LATE TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. IN ADDITION TO THE TORNADO THREAT...THERE WILL BE THE POTENTIAL FOR VERY LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER. THERE MAY BE AN ENHANCED RISK OF TORNADOES AHEAD OF A LOW PRESSURE AND WARM FRONT LIFTING NORTH THROUGH THE DELTA. MULTIPLE ROUNDS OF THUNDERSTORMS TONIGHT THROUGH WEDNESDAY WILL SIGNIFICANT RAINFALL TO THE MIDSOUTH...RESULTING IN THE THREAT FOR SIGNIFICANT AND LIFE THREATENING FLASH FLOODING. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON. CONSULT THE FLASH FLOOD WATCH FOR DETAILS. AREA RIVERS WILL RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM TONIGHT THROUGH WEDNESDAY. JLH
In the hours before
Local storm report, Apr 25, 11:31 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG BYHALIA 34.86N 89.69W
04/25/2011 MARSHALL MS EMERGENCY MNGR
TREE DOWN ACROSS BOTH LANES OF TRAFFIC ON HIGHWAY 309 ONE
QUARTER MILE SOUTH OF COLDWATER RIVER.
1123 PM TSTM WND GST JACKSON 35.63N 88.83W
04/25/2011 M70.00 MPH MADISON TN ASOS
1127 PM TSTM WND GST 3 NE BELLS 35.75N 89.05W
04/25/2011 M62.00 MPH CROCKETT TN TRAINED SPOTTER
&&
JABLocal storm report, Apr 25, 11:36 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1136 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 2 N DUNDEE 34.55N 90.45W
04/25/2011 TUNICA MS EMERGENCY MNGR
ONE HOUSE DESTROYED, THREE WITH MAJOR DAMAGE IN MALD
COMMUNITY 2-3 NORTH OF DUNDEE.
1132 PM TSTM WND GST 4 NE JACKSON 35.67N 88.78W
04/25/2011 M64.00 MPH MADISON TN BROADCAST MEDIA
&&
JABLocal storm report, Apr 26, 12:03 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
04/25/2011 DESOTO MS TRAINED SPOTTER
FENCE DAMAGE. MULTIPLE FENCE PANELS BLOWN DOWN.
1118 PM TSTM WND DMG 2 SW ADAIR 35.69N 89.00W
04/25/2011 MADISON TN EMERGENCY MNGR
NUMEROUS TREES DOWN. A TREE FELL ON A HOUSE WITH A
POSSIBLE ENTRAPMENT. POPLAR CORNER CHURCH STEEPLE BLOWN
OFF.
1124 PM TSTM WND DMG 2 S FAIRVIEW 35.73N 88.85W
04/25/2011 MADISON TN EMERGENCY MNGR
TREES DOWN AT THE HWY 45 BYPASS AND HIGHLAND AVENUE NEAR
PORTER CABLE.
1142 PM TSTM WND DMG SHARON 36.23N 88.82W
04/25/2011 WEAKLEY TN PUBLIC
SEVERAL TREES DOWN.
&&
RRHLocal storm report, Apr 26, 12:06 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG BROWNSVILLE 35.59N 89.25W
04/25/2011 HAYWOOD TN LAW ENFORCEMENT
TREES AND POWERLINES DOWN AND BLOCKING INTERSTATE 40 IN
HAYWOOD COUNTY BETWEEN MILE MARKERS 41 THROUGH 63.
&&
RRHLocal storm report, Apr 26, 12:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 ENE DYERSBURG 36.04N 89.36W
04/25/2011 DYER TN PUBLIC
A WOODEN PORCH WAS TORN FROM A HOUSE...SHINGLES ALSO
BLOWN OF HOUSE.
1130 PM TSTM WND DMG TRENTON 35.97N 88.94W
04/25/2011 GIBSON TN PUBLIC
TREES DOWN ON HWY 104...MILAN HIGHWAY...NEAR THE TOWN OF
TRENTON.
1136 PM TSTM WND DMG MILAN 35.92N 88.75W
04/25/2011 GIBSON TN TRAINED SPOTTER
LARGE TREES DOWN ON THE SOUTH SIDE OF TOWN.
1235 AM FUNNEL CLOUD TOCCOPOLA 34.26N 89.23W
04/26/2011 PONTOTOC MS LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR TOCCAPOLA.
&&
RRHLocal storm report, Apr 26, 12:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/25/2011 GIBSON TN PUBLIC
PUBLIC REPORTS DOWNED TREES BLOCKING OLD JACKSON ROAD
NEAR TRENTON.
1130 PM TSTM WND GST JACKSON 35.63N 88.83W
04/25/2011 E70.00 MPH MADISON TN BROADCAST MEDIA
ESTIMATED WIND SPEED. LARGE TREES AND POWER LINES DOWN ON
N. HIGHLAND AVE NEAR NORTHSIDE HIGH SCHOOL. TREES AND
POWER LINES ALSO DOWN AT THE INTERSECTION OF EAST FOREST
AVE AND N. HIGHLAND AVE.
1130 PM TSTM WND DMG JACKSON 35.63N 88.83W
04/25/2011 MADISON TN EMERGENCY MNGR
A NURSING HOME IN JACKSON SUSTAINED DAMAGE WITH TREES
DOWN ON BUILDING. EVACUATIONS IN PROGRESS.
1206 AM TSTM WND DMG 4 S PARIS 36.24N 88.31W
04/26/2011 HENRY TN EMERGENCY MNGR
UTILITY POLE ON A HOUSE ON SPRINGHILL ROAD.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:15 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 7 days |
| Apr 25, 9:33 PM CDT | Flash Flood Warning | MEG | Tunica | 3 hr |
| Apr 25, 9:35 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 55 min |
| Apr 25, 9:44 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 61 min |
| Apr 25, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 59 min |
| Apr 25, 10:18 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica | 57 min |
| Apr 25, 10:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tate, Tippah, Union | 62 min |
| Apr 25, 11:01 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Union and 1 more | 59 min |
| Apr 25, 11:59 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Prentiss and 3 more | 76 min |
| Apr 26, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more | 59 min |
| Apr 26, 12:09 AM CDT | Tornado Warning | MEG | Alcorn, Tippah, Tishomingo | 36 min |
| Apr 26, 12:14 AM CDT | Tornado Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Union | 31 min |
| Apr 26, 12:16 AM CDT | Tornado Warning | MEG | Lafayette, Pontotoc, Union | 29 min |
| Apr 26, 12:24 AM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Pontotoc | 36 min |
| Apr 26, 12:41 AM CDT | Tornado Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Union | 19 min |
| Apr 26, 3:18 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 3 hr |
| Apr 26, 6:32 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 30 min |
| Apr 26, 1:30 PM CDT | River Flood Warning | MEG | Lafayette | 43 hr |
| Apr 26, 4:13 PM CDT | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 13 hr |
| Apr 26, 5:06 PM CDT | Tornado Warning | MEG | Coahoma | 54 min |
| Apr 26, 5:26 PM CDT | Flash Flood Warning | MEG | Coahoma, Tunica | 6 hr |
| Apr 26, 5:32 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 43 min |
| Apr 26, 5:52 PM CDT | Tornado Warning | MEG | Coahoma, Quitman, Tunica | 53 min |
| Apr 26, 6:02 PM CDT | Tornado Warning | MEG | Tunica | 58 min |
| Apr 26, 6:15 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 60 min |
| Apr 26, 6:34 PM CDT | Tornado Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 56 min |
| Apr 26, 6:46 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 59 min |
| Apr 26, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 38 min |
| Apr 26, 6:56 PM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 6 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.